MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK

INTUITIVE SURGICAL, INC EndoWrist; PERMANENT CAUTERY HOOK
Model Number 470183-19
Medical Device Problem Code Thermal Decomposition of Device (1071)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the staff noticed smoke coming from the plastic housing unit of the permanent cautery hook instrument.Staff clearly noted smoke was coming from the housing unit and not the tip of the instrument.They removed the instrument and they said you could smell burnt plastic.The procedure was completed with no reported injury.Isi followed up with the initial reporter and obtained the following additional information: no arcing observed during the last procedure in which the instrument was used.There was no injury to the patient.Smoke was not coming from the tip.The product has already been shipped back to isi for evaluation.No photographic images of the instrument available for review.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the da vinci product to perform failure analysis.The permanent cautery hook instrument was analyzed and found to have thermal damage on the monopolar yaw pulley at the distal end.Material appears to have burned off from the charring that occurred near the yaw hook/spatula.The instrument passed the electrical continuity test.The instrument passed the energy delivery test on 3 out of 3 attempts.During the energy delivery test, smoke came from the yaw pulley due to the thermal damage.Visual inspection found no damage to the conductor wire or its insulation.

Brand Name
EndoWrist
Common Device Name
PERMANENT CAUTERY HOOK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50813716
Report Number2955842-2026-39270
Device Sequence Number16130589
Product Code NAY
UDI-Device Identifier00886874112311
UDI-Public(01)00886874112311(10)K10260527
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470183-19
Device Catalogue Number470183
Device Lot NumberK10260527 0068
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer09/08/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/25/2026
Initial Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/27/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Patient Age19 YR
Patient SexFemale
Patient Weight158 LB
Patient RaceWhite